MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421905
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, legion hk became unstable during final stretching.Surgery was completed by changing the implants to implantcast.It is unknown if surgery was delayed.No other complications were reported.
 
Additional Manufacturer Narrative
(b)(4), b4: event description updated.D4: catalog and lot numbers updated.
 
Event or Problem Description
It was reported that, during a tka surgery the lgn offset coupler 4mm, legion hk tibial base sz 5 right and lgn pressfit stem 14mm x 160mm became unstable during final stretching.The surgery was completed by changing the implants to implantcast.It is unknown if surgery was delayed.No other complications were reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.The femoral and tibial stems are connected to the femoral and tibial components with bone cement still adhered to bone contacting surfaces.The bolt and hinge link are still connected to the tibial baseplate component.The tibial insert is fractured into three pieces and worn on both distal and proximal surfaces.There were no observations of material or manufacturing deviations in the course of this investigation.A dimensional evaluation was attempted, but the device could not be disassembled for inspection.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION HK TIBIAL BASE SZ 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11722574
Report Number1020279-2021-03469
Device Sequence Number19813843
Product Code KRO
UDI-Device Identifier00885556108888
UDI-Public00885556108888
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421905
Device Catalogue Number71421905
Device Lot Number17BBP0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/01/2021
09/15/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/09/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;